73

Researchers are investigating the link between COVID vaccine and menstruation after THOUSANDS of women reported changes to their cycle after getting the coronavirus vaccine.


 

NBC Chicago reported:

Thousands of women have reported changes to their monthly cycle after getting the COVID vaccine.

Anne Thompson received her first dose of the Pfizer vaccine April 12, on what should have been the last day of her period:

“I continued to have spotting the entire time. And now two weeks post getting the vaccine, I think it was three days ago, I started my period again,” Thompson said.

Her next period came a week a half early, prompting Thompson to wonder if the vaccine had somehow impacted her menstrual cycle.

It’s a question researcher Katherine Lee asked after her own experience.

”I had spotting when I normally don’t have any sort of menstrual symptoms, because I have the Mirena IUD,” said Lee, a postdoctoral research scholar in the Division of Public Health Sciences at the Washington University School of Medicine in St. Louis.

Lee reached out to Kate Clancy, an associate professor of Anthropology at the University of Illinois, who then tweeted about it.

“That tweet was sent February 24th, and I’m still getting, like, every minute an additional 20 notifications, that have some kind of engagement with that thread two months later,” Clancy said.

The overwhelming response prompted the researchers to create a survey, which they posted on social media. In all, 59,000 people have started the survey, describing varying experiences.

“People are reporting some differences in the timing of their cycle,” Lee said. “Some people report much lighter periods and other people report a much heavier period.”

Clancy said researchers have also heard about bleeding and spotting for postmenopausal women.

One woman emailed NBC 5’s Lauren Petty and said she has been menopausal for nine years. She got her first Pfizer dose in March, started bleeding that night, and it continued for 10 days.

“I honestly haven’t had many of my patients complain about any irregularities in their menstruation,” said Dr. Elizabeth Yepez, a gynecologist at Rush University Medical Center.

 


Kan du lide det? Del den med dine venner!

73

Hvad er din reaktion?

confused confused
0
confused
fail fail
2
fail
love love
1
love
lol lol
1
lol
omg omg
0
omg
win win
2
win